Alert archive / Connecticut / Flash Flood Warnings in 2007
Flash Flood Warning 12, NWS New York, NY
NWS New York, NY issued this flash flood warning at Mar 2, 2007, 1:01 PM EST for Southeastern Connecticut Planning Region, Connecticut. It took effect at Mar 2, 2007, 1:13 PM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2007, 1:01 PM EST (18:01 UTC)
- In effect from
- Mar 2, 2007, 1:13 PM EST
- Expired
- Mar 2, 2007, 4:00 PM EST
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
The radar
The Boston radar (KBOX), 94 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 439 m²/s²
- 0-3 km storm-relative helicity
- 690 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KOKX 021813 FFWOKX CTC011-022100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE UPTON NY 101 PM EST FRI MAR 2 2007 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS EXTENDED THE * FLASH FLOOD WARNING FOR... NEW LONDON COUNTY IN SOUTHERN CONNECTICUT... * UNTIL 400 PM EST... * AT 1257 PM EST...DOPPLER RADAR INDICATED THE HEAVY RAIN FINALLY EXISTING THE WARNED AREA. ALTHOUGH THE HEAVY RAIN THREAT HAS ENDED LOCAL LAW ENFORCEMENT OFFICIALS AND EMERGENCY MANAGERS OFFICIALS REPORTED THAT MODERATE TO MAJOR FLOODING OVER THE WARNED AREA CONTINUES TO BE A PROBLEM. THIS IS A RESULT OF THE EXCESSIVE RUNOFF FROM THE EARLIER HEAVY RAIN. THE EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATERFORD...VOLUNTOWN...SALEM...PRESTON...OLD LYME...NORWICH... NORTH LYME...NEW LONDON...MYSTIC...LEDYARD CENTER...GROTON...GALES FERRY AND COLCHESTER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. LAT...LON 4127 7237 4133 7185 4167 7175 4158 7241 $$
1 follow-up statement
000 WGUS71 KOKX 021946 FFSOKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE UPTON NY 242 PM EST FRI MAR 2 2007 CTC011-021952- NEW LONDON CT- 242 PM EST FRI MAR 2 2007 ...THE FLASH FLOOD WARNING FOR NEW LONDON COUNTY IS CANCELLED... THE HEAVY HAS FINALLY MOVED OFFSHORE. ALTHOUGH THE HEAVY RAIN HAS ENDED ACROSS THE AREA...ADDITIONAL RUNOFF FROM THE HEAVY RAIN EARLIER WILL CONTINUE TO CAUSE SOME MINOR FLOODING THROUGH THIS AFTERNOON AND EVENING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. MOST FLOODING DEATHS OCCUR IN AUTOMOBILES. TURN AROUND AND FIND ANOTHER ROUTE. SMALL CREEKS AND STREAMS WILL FLOOD QUICKLY...POSSIBLY COVERING ROADS AND FLOODING NEARBY LOW AREAS. DO NOT LET YOUR CHILDREN PLAY NEAR DRAINAGE DITCHES...STORM SEWERS OR STREAMS. LAT...LON 4127 7237 4133 7185 4167 7175 4158 7241 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 1:00 PM EST, 1 minute earlier.
Area forecast discussion, Mar 2, 1:00 PM EST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
100 PM EST FRI MAR 2 2007
.NEAR TERM (THIS AFTERNOON)...
QUICK UPDATES BASED ON LATEST TRENDS. SKIES CLEARING ACROSS
WESTERN AREAS...AND THE MERCURY HAS JUMPED TO 60 DEGREES IN SOME
SPOTS.
OTHERWISE...RAINS ARE MOVING EAST...AND ONLY SCATTERED SHOWERS
EXPECTED...AT BEST...FOR THE REMAINDER OF THE AFTERNOON.
LOW PRESSURE OVER THE NYC AREA...AND PRESSURE FALLS NOW OVER
SOUTHEAST MA. THIS IS WHERE LOW SHOULD MOVE.
SHARP TEMP GRADIENTS EXIST ACROSS THE AREA...WITH 50S TO NEAR 60.
TEMPERATURES IN THE 50S ACROSS CSTL LOCALES WITH A SHARP TEMPERATURE
GRADIENT TO THE NORTH IN THE UPPER 30S.
&&
.SHORT TERM (TONIGHT THROUGH SUNDAY)...
PARENT LOW AND ASSOCIATED UPPER LEVEL TROUGH WILL SLOWLY MOVE
THROUGH THE NORTHEAST OVER THE WEEKEND. IN ADDITION...SEVERAL UPPER
LEVEL DISTURBANCES WILL ALSO SLIDE THROUGH THE AREA...TOUCHING OFF
SCT RAIN SHOWERS DURING THE DAY AND SNOW SHOWERS AT NIGHT FROM TIME
TO TIME. DUE TO A WESTERLY FLOW...TEMPERATURES WILL BE SLIGHTLY
ABOVE NORMAL FOR THIS TIME OF YEAR.
&&
.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
FOLLOWED HPC GUIDANCE FOR LONG TERM PERIOD. UPPER TROUGH LIFTS AWAY
FROM THE AREA ON MON...POSSIBLY TOUCHING OFF SOME SNOW SHOWERS
BEFORE DEPARTING. HIGH PRES THEN BUILDS INTO THE NORTHEAST FROM THE
NORTH FOR THE START OF THE NEW WEEK WITH DRY WX AND UNSEASONABLY
COLD TEMPERATURES. ANOTHER CLIPPER SYSTEM DIVES INTO THE AREA
TOWARDS THE END OF NEXT WEEK TO BRING SOME MORE SNOW SHOWERS.
&&
.AVIATION...
IFR/LIFR IMPROVES THIS AFTERNOON AS THE STORM SYSTEM PULLS AWAY.
WARM FRONT RIGHT ACROSS AREA...AND WINDS SHOULD GO BRIEFLY
SOUTH...THEN WEST EVERYWHERE BY MID TO LATE AFTERNOON. WEST TO SW
WINDS AND VFR CONDITIONS TONIGHT AND SAT.
&&
.MARINE...
GALES CONTINUE FOR THE OCEAN WITH WINDS NOT QUITE MAKING IT FOR LI
SOUND. WILL DROP TO SCA FOR THE SOUND. ONCE THE FRONT CLEARS THE
AREA LATER...ALL WATERS SHOULD IMPROVE TO SCA ON THE BACKSIDE...WITH
WESTERLY WINDS.
THE PARENT LOW WILL SLOWLY SLIDE ACROSS THE GREAT LAKES ON SATURDAY
...THEN BEGIN TO LIFT UP THROUGH THE ST LAWRENCE RIVER VALLEY ON
SUNDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST EARLY NEXT WEEK.
THIS WILL KEEP A FAIRLY STEADY MODERATE WESTERLY FLOW ACROSS THE
WATERS INTO THE EARLY PART OF NEXT WEEK. WINDS ARE EXPECTED TO DROP
BELOW FLAG CRITERIA...HOWEVER...SEAS MAY REMAIN MARGINALLY ROUGH.
ANY TIDAL CONCERNS THIS MORNING SHOULD ABATE THIS AFTERNOON AS WINDS
SHIFT AROUND TO THE WEST AND THIS OFFSHORE FLOW WILL HELP PUSH THE
WATER OUT. THEREFORE...DO NOT EXPECT ANY ADDITIONAL FLOODING
PROBLEMS.
&&
.HYDROLOGY...
SIGNIFICANT HYDRO EVENT CONTINUING...AND THE BULK OF THE RAINFALL
HAS SHIFTED EAST OF THE AREA. LINGERING URBAN FLOODING PROBLEMS
PERSIST...AND RIVER/STREAM CONCERNS IN NJ. FLOOD WATCH CONTINUES IN
NJ...AND STATEMENTS PERSIST ELSEWHERE.
NO SIGNIFICANT PRECIPITATION IS EXPECTED AFTER THIS SYSTEM INTO
EARLY NEXT WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...FLOOD WATCH UNTIL 4 PM EST THIS AFTERNOON FOR NJZ002>006-011.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST SATURDAY FOR ANZ330-335-
338.
GALE WARNING UNTIL 6 PM EST THIS AFTERNOON FOR ANZ350-353-355.
&&Hazardous weather outlook, Mar 2, 12:48 PM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 1248 PM EST FRI MAR 2 2007 NJZ002>006-011-031300- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- 1248 PM EST FRI MAR 2 2007 ...FLOOD WATCH IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WATCH IS IN EFFECT UNTIL 4 PM THIS AFTERNOON. MANY AREA RIVERS AND STREAMS CONTINUE TO RISE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR FLOODING AND RAINFALL REPORTS. CTZ005>012-NYZ067>081-031300- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1248 PM EST FRI MAR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT MANY ROADS REMAIN FLOODED FROM THE EARLIER RAINS. NO ADDITIONAL WIDESPREAD RAINFALL IS EXPECTED. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR FLOODING AND RAINFALL REPORTS. ANZ350-353-355-031300- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1248 PM EST FRI MAR 2 2007 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A GALE WARNING IS IN EFFECT FOR WINDS UP TO 35 KT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED. ANZ330-335-338-031300- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 1248 PM EST FRI MAR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED.
In the hours before
Local storm report, Mar 2, 10:46 AM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
1046 AM EST FRI MAR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FLOOD WHITE PLAINS 41.02N 73.76W
03/02/2007 WESTCHESTER NY EMERGENCY MNGR
WIDESPREAD FLOODING OF AREA ROADS WITHIN WESTCHESTER
COUNTY
1015 AM FLOOD BROOKVILLE 40.81N 73.57W
03/02/2007 NASSAU NY EMERGENCY MNGR
BASEMENTS FLOODED
1035 AM FLOOD WALLINGFORD 41.45N 72.82W
03/02/2007 NEW HAVEN CT EMERGENCY MNGR
INTERSTATE 91 SOUTHBOUND CLOSED DUE TO FLOODING AT EXITS
14 AND 15
&&
GCLocal storm report, Mar 2, 11:24 AM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
1124 AM EST FRI MAR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FLOOD WHITE PLAINS 41.02N 73.76W
03/02/2007 WESTCHESTER NY EMERGENCY MNGR
WIDESPREAD FLOODING OF AREA ROADS WITHIN WESTCHESTER
COUNTY
1015 AM FLOOD BROOKVILLE 40.81N 73.57W
03/02/2007 NASSAU NY EMERGENCY MNGR
BASEMENTS FLOODED
1035 AM FLASH FLOOD WALLINGFORD 41.45N 72.82W
03/02/2007 NEW HAVEN CT EMERGENCY MNGR
INTERSTATE 91 SOUTHBOUND CLOSED DUE TO FLOODING AT EXITS
14 AND 15
1100 AM FLASH FLOOD ISLIP 40.73N 73.22W
03/02/2007 SUFFOLK NY DEPT OF HIGHWAYS
GRAND AVE AND SURROUNDING STREETS ARE FLOODED AND BEING
PUMPED OUT
&&
GCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:57 PM EST | Winter Weather Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 10 hr |
| Mar 2, 9:57 AM EST | Flash Flood Warning | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 3 hr |
| Mar 2, 9:57 AM EST | Flash Flood Warning | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 3 hr |
Nearby
Flash Flood Warnings in Connecticut, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.